December  2012, 32(12): 4391-4407. doi: 10.3934/dcds.2012.32.4391

Entropy formulas for dynamical systems with mistakes

1. 

Departamento de Matemática, Universidade Federal da Bahia, Av. Ademar de Barros s/n, 40170-110 Salvador, Brazil, Brazil

2. 

Department of Mathematics, Soochow University, Suzhou 215006, China

Received  June 2011 Revised  February 2012 Published  August 2012

We study the recurrence to mistake dynamical balls, that is, dynamical balls that admit some errors and whose proportion of errors decrease tends to zero with the length of the dynamical ball. We prove, under mild assumptions, that the measure-theoretic entropy coincides with the exponential growth rate of return times to mistake dynamical balls and that minimal return times to mistake dynamical balls grow linearly with respect to its length. Moreover we obtain averaged recurrence formula for subshifts of finite type and suspension semiflows. Applications include $\beta$-transformations, Axiom A flows and suspension semiflows of maps with a mild specification property. In particular we extend some results from [6, 10, 19] for mistake dynamical balls.
Citation: Jérôme Rousseau, Paulo Varandas, Yun Zhao. Entropy formulas for dynamical systems with mistakes. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4391-4407. doi: 10.3934/dcds.2012.32.4391
References:
[1]

V. Afraimovich, J.-R. Chazottes and B. Saussol, Pointwise dimensions for Poincaré recurrences associated with maps and special flows,, Discrete Contin. Dyn. Syst., 9 (2003), 263. Google Scholar

[2]

L. Barreira and B. Saussol, Multifractal analysis of hyperbolic flows,, Comm. Math. Phys., 214(2) (2000), 339. doi: 10.1007/s002200000268. Google Scholar

[3]

A. M. Blokh, Decomposition of dynamical systems on an interval,, Uspekhi Mat. Nauk, 38(5(233)) (1983), 179. Google Scholar

[4]

R. Bowen, Entropy for group endomorphisms and homogeneous spaces,, Trans. Amer. Math. Soc., 153 (1971), 401. doi: 10.1090/S0002-9947-1971-0274707-X. Google Scholar

[5]

J. Buzzi, Specification on the interval,, Trans. Amer. Math. Soc., 349 (1997), 2737. doi: 10.1090/S0002-9947-97-01873-4. Google Scholar

[6]

J.-R. Chazottes, Poincaré recurrences and entropy of suspended flows,, Comptes Rendus Math., 332 (2001), 739. Google Scholar

[7]

W. Cheng, Y. Zhao and Y. Cao, Pressures for asymptotically sub-additive potentials under a mistake function,, Discrete Cont. Dyn. Syst., 32(2) (2012), 487. doi: 10.3934/dcds.2012.32.487. Google Scholar

[8]

T. Downarowicz and B. Weiss, Entropy theorems along times when $x$ visits a set,, Illinois J. Math., 48 (2004), 59. Google Scholar

[9]

A. Katok, Lyapunov exponents, entropy and periodic points of diffeomorphisms,, Publ. Math. IHES, 51 (1980), 137. Google Scholar

[10]

V. Maume-Deschamps, B. Schmitt, M. Urbański and A. Zdunik, Pressure and recurrence,, Fund. Math., 178 (2003), 129. doi: 10.4064/fm178-2-3. Google Scholar

[11]

A. Mesón and F. Vericat, Poincaré recurrence and topologicalpressure for homeomorphisms with specification,, Far. East J.Dyn. Sys., 7 (2005), 1. Google Scholar

[12]

K. Oliveira and X. Tian., Nonuniform hyperbolicity and nonuniform specification,, Preprint arxiv:1102.1652., (). Google Scholar

[13]

D. Ornstein and B. Weiss, Entropy and data compression schemes,, IEEE Trans. Inform. Theory, 39(1) (1993), 78. doi: 10.1109/18.179344. Google Scholar

[14]

C.-E. Pfister and W.G. Sullivan, On the topological entropy of saturated sets,, Ergod. Th. Dynam. Syst., 27 (2007), 929. doi: 10.1017/S0143385706000824. Google Scholar

[15]

A. Rényi, Representations for real numbers and their ergodic properties,, Acta Math. Acad. Sci. Hung., 8 (1957), 477. Google Scholar

[16]

J. Rousseau, Recurrence rates for observations of flows,, Ergod. Th. Dynam. Syst., (2011). Google Scholar

[17]

B. Saussol, S. Troubetzkoy and S. Vaienti, Recurrence and Lyapunov exponents,, Mosc. Math. J., 3 (2003), 189. Google Scholar

[18]

D. Thompson, Irregular sets, the $\beta$-transformation and thealmost specification property,, Preprint arxiv:0905.0739., (). Google Scholar

[19]

P. Varandas, Entropy and Poincaré recurrence from a geometrical viewpoint,, Nonlinearity, 22 (2009), 2365. doi: 10.1088/0951-7715/22/10/003. Google Scholar

[20]

P. Varandas, Non-uniform specification and large deviations for weak Gibbs measures,, J. Stat. Phys., 146 (2012), 330. doi: 10.1007/s10955-011-0392-7. Google Scholar

[21]

P. Walters, "An Introduction to Ergodic Theory,", Springer Verlag, (1982). Google Scholar

[22]

Y. Zhao and Y. Cao, Measure-theoretic pressure for sub-additive potentials,, Nonlinear Analysis, 70 (2009), 2237. Google Scholar

show all references

References:
[1]

V. Afraimovich, J.-R. Chazottes and B. Saussol, Pointwise dimensions for Poincaré recurrences associated with maps and special flows,, Discrete Contin. Dyn. Syst., 9 (2003), 263. Google Scholar

[2]

L. Barreira and B. Saussol, Multifractal analysis of hyperbolic flows,, Comm. Math. Phys., 214(2) (2000), 339. doi: 10.1007/s002200000268. Google Scholar

[3]

A. M. Blokh, Decomposition of dynamical systems on an interval,, Uspekhi Mat. Nauk, 38(5(233)) (1983), 179. Google Scholar

[4]

R. Bowen, Entropy for group endomorphisms and homogeneous spaces,, Trans. Amer. Math. Soc., 153 (1971), 401. doi: 10.1090/S0002-9947-1971-0274707-X. Google Scholar

[5]

J. Buzzi, Specification on the interval,, Trans. Amer. Math. Soc., 349 (1997), 2737. doi: 10.1090/S0002-9947-97-01873-4. Google Scholar

[6]

J.-R. Chazottes, Poincaré recurrences and entropy of suspended flows,, Comptes Rendus Math., 332 (2001), 739. Google Scholar

[7]

W. Cheng, Y. Zhao and Y. Cao, Pressures for asymptotically sub-additive potentials under a mistake function,, Discrete Cont. Dyn. Syst., 32(2) (2012), 487. doi: 10.3934/dcds.2012.32.487. Google Scholar

[8]

T. Downarowicz and B. Weiss, Entropy theorems along times when $x$ visits a set,, Illinois J. Math., 48 (2004), 59. Google Scholar

[9]

A. Katok, Lyapunov exponents, entropy and periodic points of diffeomorphisms,, Publ. Math. IHES, 51 (1980), 137. Google Scholar

[10]

V. Maume-Deschamps, B. Schmitt, M. Urbański and A. Zdunik, Pressure and recurrence,, Fund. Math., 178 (2003), 129. doi: 10.4064/fm178-2-3. Google Scholar

[11]

A. Mesón and F. Vericat, Poincaré recurrence and topologicalpressure for homeomorphisms with specification,, Far. East J.Dyn. Sys., 7 (2005), 1. Google Scholar

[12]

K. Oliveira and X. Tian., Nonuniform hyperbolicity and nonuniform specification,, Preprint arxiv:1102.1652., (). Google Scholar

[13]

D. Ornstein and B. Weiss, Entropy and data compression schemes,, IEEE Trans. Inform. Theory, 39(1) (1993), 78. doi: 10.1109/18.179344. Google Scholar

[14]

C.-E. Pfister and W.G. Sullivan, On the topological entropy of saturated sets,, Ergod. Th. Dynam. Syst., 27 (2007), 929. doi: 10.1017/S0143385706000824. Google Scholar

[15]

A. Rényi, Representations for real numbers and their ergodic properties,, Acta Math. Acad. Sci. Hung., 8 (1957), 477. Google Scholar

[16]

J. Rousseau, Recurrence rates for observations of flows,, Ergod. Th. Dynam. Syst., (2011). Google Scholar

[17]

B. Saussol, S. Troubetzkoy and S. Vaienti, Recurrence and Lyapunov exponents,, Mosc. Math. J., 3 (2003), 189. Google Scholar

[18]

D. Thompson, Irregular sets, the $\beta$-transformation and thealmost specification property,, Preprint arxiv:0905.0739., (). Google Scholar

[19]

P. Varandas, Entropy and Poincaré recurrence from a geometrical viewpoint,, Nonlinearity, 22 (2009), 2365. doi: 10.1088/0951-7715/22/10/003. Google Scholar

[20]

P. Varandas, Non-uniform specification and large deviations for weak Gibbs measures,, J. Stat. Phys., 146 (2012), 330. doi: 10.1007/s10955-011-0392-7. Google Scholar

[21]

P. Walters, "An Introduction to Ergodic Theory,", Springer Verlag, (1982). Google Scholar

[22]

Y. Zhao and Y. Cao, Measure-theoretic pressure for sub-additive potentials,, Nonlinear Analysis, 70 (2009), 2237. Google Scholar

[1]

Valentin Afraimovich, Jean-Rene Chazottes and Benoit Saussol. Local dimensions for Poincare recurrences. Electronic Research Announcements, 2000, 6: 64-74.

[2]

Dongkui Ma, Min Wu. Topological pressure and topological entropy of a semigroup of maps. Discrete & Continuous Dynamical Systems - A, 2011, 31 (2) : 545-556. doi: 10.3934/dcds.2011.31.545

[3]

Wen-Chiao Cheng, Yun Zhao, Yongluo Cao. Pressures for asymptotically sub-additive potentials under a mistake function. Discrete & Continuous Dynamical Systems - A, 2012, 32 (2) : 487-497. doi: 10.3934/dcds.2012.32.487

[4]

Prof. Dr.rer.nat Widodo. Topological entropy of shift function on the sequences space induced by expanding piecewise linear transformations. Discrete & Continuous Dynamical Systems - A, 2002, 8 (1) : 191-208. doi: 10.3934/dcds.2002.8.191

[5]

Katrin Gelfert. Lower bounds for the topological entropy. Discrete & Continuous Dynamical Systems - A, 2005, 12 (3) : 555-565. doi: 10.3934/dcds.2005.12.555

[6]

Jaume Llibre. Brief survey on the topological entropy. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3363-3374. doi: 10.3934/dcdsb.2015.20.3363

[7]

Marc Rauch. Variational principles for the topological pressure of measurable potentials. Discrete & Continuous Dynamical Systems - S, 2017, 10 (2) : 367-394. doi: 10.3934/dcdss.2017018

[8]

Xueting Tian. Topological pressure for the completely irregular set of birkhoff averages. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2745-2763. doi: 10.3934/dcds.2017118

[9]

De-Jun Feng, Antti Käenmäki. Equilibrium states of the pressure function for products of matrices. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 699-708. doi: 10.3934/dcds.2011.30.699

[10]

Piotr Oprocha, Paweł Potorski. Topological mixing, knot points and bounds of topological entropy. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3547-3564. doi: 10.3934/dcdsb.2015.20.3547

[11]

Boris Hasselblatt, Zbigniew Nitecki, James Propp. Topological entropy for nonuniformly continuous maps. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 201-213. doi: 10.3934/dcds.2008.22.201

[12]

Michał Misiurewicz. On Bowen's definition of topological entropy. Discrete & Continuous Dynamical Systems - A, 2004, 10 (3) : 827-833. doi: 10.3934/dcds.2004.10.827

[13]

Jan Philipp Schröder. Ergodicity and topological entropy of geodesic flows on surfaces. Journal of Modern Dynamics, 2015, 9: 147-167. doi: 10.3934/jmd.2015.9.147

[14]

Eva Glasmachers, Gerhard Knieper, Carlos Ogouyandjou, Jan Philipp Schröder. Topological entropy of minimal geodesics and volume growth on surfaces. Journal of Modern Dynamics, 2014, 8 (1) : 75-91. doi: 10.3934/jmd.2014.8.75

[15]

Dante Carrasco-Olivera, Roger Metzger Alvan, Carlos Arnoldo Morales Rojas. Topological entropy for set-valued maps. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3461-3474. doi: 10.3934/dcdsb.2015.20.3461

[16]

César J. Niche. Topological entropy of a magnetic flow and the growth of the number of trajectories. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 577-580. doi: 10.3934/dcds.2004.11.577

[17]

Yujun Ju, Dongkui Ma, Yupan Wang. Topological entropy of free semigroup actions for noncompact sets. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 995-1017. doi: 10.3934/dcds.2019041

[18]

Yun Zhao, Wen-Chiao Cheng, Chih-Chang Ho. Q-entropy for general topological dynamical systems. Discrete & Continuous Dynamical Systems - A, 2019, 39 (4) : 2059-2075. doi: 10.3934/dcds.2019086

[19]

Tao Wang, Yu Huang. Weighted topological and measure-theoretic entropy. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 3941-3967. doi: 10.3934/dcds.2019159

[20]

Xiaomin Zhou. Relative entropy dimension of topological dynamical systems. Discrete & Continuous Dynamical Systems - A, 2019, 39 (11) : 6631-6642. doi: 10.3934/dcds.2019288

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (16)
  • HTML views (0)
  • Cited by (4)

[Back to Top]